T Nation

HCG and Hair Thinning


#1

I have researched for a couple hours, reviewed postings here and still feel that HCG can result in hair thinning. I believe DHEA can also but my recent hair thinning seems related to starting HCG again 2 months ago.

Does anyone agree that HCG can result in hair loss ?

Does stinging nettle really help with DHT ?


#2

This is most likely coincidental, as hCG has no known effects of 5alpha-reduction.


#3

What about through increasing Testosterone to too high of levels for the body's natural set point and the resulting dump into DHT and E2?

OP: have you checked your Estradiol levels? Hair loss is not just a function of DHT (in fact, DHT may not be a factor at all)--E2 plays a huge role.

We need all your labs to really help you--most relevant ones here being T, E2, DHT, cortisol, and thyroid


#4

Tell me more about E2 ? Last 2 labs it was at 20. Everything was fine on a 7 page list of measures except for kidneys. This is really strange the hair on my head is thinner 'Everywhere' not just MPB.


#5

This is plausible, but low doses of hCG (250-500IU) usually lead to only modest increases in testosterone that will most likely not have a significant impact on excess conversion to DHT. With that said, there is a wide variation in individual response to hCG, testosterone, and DHT levels.


#6

Well it is not from too much T. My body hair is at an all time low too.

I have been aggressively taking curcumin instead of blood thinner meds or aspirin, other than that my diet could be improved but it is pretty good overall and fairly normal.


#7

Hired Gun
If you don't mind sharing, I'm curious as to what the Kidney measure issues you've mentioned are.


#8

The usual suspect, Creatinine, BUN, Uric Acid. Never had the Uric Acid datapoint before. The others I have in an excel table going back 10 years and they have at times been higher. I grew concerned when the usual method to lower them did not pan out but I really only changed my behavior for a couple days and I take suflfasalazine which the Dr says makes my kidneys work harder and ironically there is info out there that it helps hair loss. Very confusing.


#9

Gun,
Yes, I think I remember you commenting on my post several weeks back in reference to having a low eGFR number of 45. I believe you had a level about the same, correct? So, what behavior did you change and did it help your eGFR number at all? Regarding the suflfasalazine, doesn't that have a high salt content, which may be the cause of your kidneys having to work so hard?
RB


#10

Gun,
I did some research on sulfasalazine. Apparently it's used to combat (among other things) Cholitis and Chrons disease. It doesn't look to be very kidney friendly and has been known to cause kidney failure. Perhaps it may be time to find an alternate solution to your hair loss.
RB


#11

Hey thanks for looking into it. I actually take Sulfasalazine for Ulcerative Colitis and find it puzzling that my hair has been thinning. Went back onto TRT about 3 months ago but been on it since 2009 so I do not think that is it. Need to get in and get more tests but the other guys quit so I been billing 60+ hours per week and just got offered a 12 month contract which could mean even more money. I am fried but this is on my list to get figured out. Neither my UC doc nor my GP was real concerned but both agreed to have the health care pay for more kidney tests.

Going to try less working out, less protein and no NOExplode.

From 2003 till now

Bun 27 13 42 13 19 32 22 13 15 27 -> now
Creatinine 1.4 1.2 1.3 1.4 1.4 1.6 1.4 1.6 1.56 -> now

Well I guess my creatinine has never been higher, but the Bun was higher at 42 and 32